[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.226.244.70. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Observation
June 2009

Ioversol-Induced Acute Generalized Exanthematous Pustulosis: A Case Report

Author Affiliations

Author Affiliations: Division of Dermatology, Department of Medicine, University of Louisville, Louisville, Kentucky.

Arch Dermatol. 2009;145(6):683-687. doi:10.1001/archdermatol.2009.100
Abstract

Background  Acute generalized exanthematous pustulosis (AGEP) is a relatively rare exfoliative dermatosis consisting of a generalized eruption of sterile, nonfollicular pustules arising on widespread erythematous and edematous skin that is usually caused by drugs. It has an acute onset, and patients often have systemic manifestations, including leukocytosis, fever, and hemodynamic instability. Rarely has AGEP been associated with radiocontrast dyes.

Observations  We describe an 84-year-old man who developed AGEP on 2 separate occasions after receiving an infusion of an ioversol-containing radiocontrast dye.

Conclusion  Acute generalized exanthematous pustulosis may occur after the use of intravenous radiocontrast dye.

×